The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Friday, July 31, 2009

So, I have long abandoned this site. As long as my MS stays under the radar, I have no desire to write about. Which brings me here writing, which can't be good news.

I was on Tysabri for a year and a half. It did good things--it kept me out of remission. I went off it, in hopes of planning a family. I guess my biological clock is ticking, but also, we just really want a baby. However, we had to replace our car, and the new car payment is sucking us dry. So, no baby for us, for now.

In the fourth month of being off of Tysabri (it takes three months to flush of, so the first month during "non-flush time," I guess), I started having numbness in my hand. I have an altered sensation in my leg--not numbness, but kind of that hilarious, tickly, uncomfortable feeling you get when your fit has been very asleep and tries to wake up. It's an odd sensation, but that's the best I can describe it. My migraines have been getting more frequent, and the other day, while grocery shopping, I had to ditch the grocery cart and head to my car. I was having an accident, of the worst kind.

I went to my neuro, and he did an MRI. I have five new lesions that enhance with contrast. One is a kind of large one. The others are small. I don't know if five new lesions is a big deal or not. He seems really concerned. I could have zero new symptoms but lesions, and he would still be concerned. He says when I relapse, I really relapse. I have five new lesions. The good news, is that I remit well--there were no signs of my previous lesions on my MRI. The doc's concern, however, is that as I get older, my brain won't heal as well, causing more long-term problems.

I mentioned Copaxone to him, and he agreed. At my visit, he mentioned steroids, but we both agreed that wasn't necessary. Well, since the headaches got worse and my accident at the grocery, he seems to think it's important to do IVSM. At least I talked him into 3 days rather than 5. I can't handle the ravenous hunger or the extreme anger of 'roid rage. I am hoping three days will keep that to a minimum.

So, I have been on Copaxone since Monday of this week. I'm not going to lie--I hate it. I was on Rebif before, and I can handle those shots, three days a week. But now, every day is ruined by having to give myself a shot--a shot that burns like hell afterwards.

However, it's smart to be on *something* and Copaxone is a class B medicine, instead of class C. It seems less "toxic" than the other MS medicines, should I try to get pregnant. (I wouldn't get pregnant on any MS medicine. The flush time is just not as long, or doesn't *have* to be quiet as long on Copaxone, since it's a different class)

It's strange, because even in a flare, I am not as bad as a lot of people are day to day. Yet, the whole ordeal kind of has me down. I feel gimpy. The accident was humiliating and left me feeling very unattractive. I'm only 29 (almost 30). I'm too young for this.


  • At 9:50 PM, Blogger Indiana Adams said…

    On a whim, I decided to see if you had updated... and you did. I'm so sorry, Heat. Just talked to Chris about it, too. Let me know if there is absolutely anything we can do for you from here. :(

    Lots of love. Yes, let's catch up soon.

  • At 3:36 PM, Blogger Heather said…

    Thanks. This is kind of my pity corner. Sorry to seem like such a downer.

    I also realized, after re-reading this, that I have numerous typos. I really do know how to spell--I promise!

    Thanks for your love and support. Miss you.


Post a Comment

<< Home